advertisement
Question
Posted by: Aquelle | 2009/03/02

Hair Relaxant and Prednisone

Dear Cyberdoc

I have 2 questions. I am Asthmatic.

I finished a course of Prednisone (last Friday), the doc said wait 5 days and then have the injection (2 amps of Celestone Soluspan). I don' t want to cross question my doctor but last year I had a cortisol collapse due to the incorrect administration of Prednisone (he was away). I' m planning to have the injection on Thursday evening, is this time lapse ok. I am actually terrified.

The other thing is that I had some scalp eczema which cleared up with Betnovate. Stupid Me, I had my hair relaxed on Saturday (first time ever), just tired of the curliness and battle in this weather and trying to look professional with the heat, wind and frizz. It worked beautifully.

But, on Saturday night I started to feel strange (light-headed) and sort of waking up suddenly in my sleep. Could this be a reaction to the hair relaxant? I' m ok today, not 100% but it was so hot yesterday I don' t think anyway feels wonderful. My chest is fine today, scalp is tender but no itching or burning.

Sometimes as an Asthmatic you forget to check up on the simplest things. I really thought my scalp was ok and so did the hairdresser before she did it.

I am very prone to allergies and very pale so the slightest chemical (even a soap) can affect me. I guess I forgot having been on the Prednisone.

Of course, my anxiety also peaked so I had 1 x Urbanol as I became so anxious after the cortisol story last Jan because they kept saying it was just stress. I knew it wasn' t and after 8 months developed panic attacks.

I guess the one feeds off the other.

Thanks
Aquelle

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Aquelle
The period of recovering after cortisone treatment may differ from person to person - is your doctor going to give the injection of Celestone? He may need to have your cortisol levels checked before the injection due to the previous history?

If your scalp is not painful, red or scaly, the hair treatment probably did not cause any damage - but you need to be careful with a sensitive scalp!

What do you use for your asthma? Are you on an inhaled steroid too? Are you using any antihistamines?
(Please answer in the "post a question box")
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: AQUELLE | 2009/03/03

Dear Aquelle
The period of recovering after cortisone treatment may differ from person to person - is your doctor going to give the injection of Celestone? He may need to have your cortisol levels checked before the injection due to the previous history? YES OLD ASTHMATIC. YES, I SPOKE TO HIM AFTER READING YOUR REPLY AND HE SAID WAIT ANOTHER WEEK IF CHEST OK, ITS NOT GREAT BUT I CAN WAIT. NO, NEVER HAD LEVELS TESTED. HOW DO THEY DO THIS? WHAT DOES A HIGH CORTISOL READING AFFECT? MAKE YOU GAIN WEIGHT, THAT SAME HORMONE? IF HIGH, HOW WILL YOU FEEL? IF LOW, HOW WILL YOU FEEL?

If your scalp is not painful, red or scaly, the hair treatment probably did not cause any damage - but you need to be careful with a sensitive scalp! YES, I HAD THAT SEBORRIC? DERMATITIS AND IT WAS BETTER. BUT NOT AS BETTER AS WE THOUGHT I GUESS.

What do you use for your asthma? Are you on an inhaled steroid too? Are you using any antihistamines? YES SERATIDE 50/500 2 PUFFS DAILY MORN AND NIGHT AND 2 PUFFS BUDEFLAM AQUENASE INTO EACH NOSTRIL IN MORN. NO, NO ANTI-HISTAMINES.

I AM SUPER SENSITIVE TO DRUGS, BAD HISTORY. SO DOC VERY CONSERVATIVE WITH ME BUT LAST YEAR IN JAN 08 I WAS SO FRIGHTENED I AM NOW ON CYMBALTA AND URBANOL AS I DEVELOPED PANIC ATTACKS FROM THE STRESS OF IT ALL AND BEING TOLD IT WAS STRESS FOR 7 MONTHS. THE DOC (WHEN MINE WAS AWAY) GAVE ME A HIGH DOSE OF PREDNISONE FOR 21 DAYS AND DID NOT TAPER IT OFF. I LANDED UP IN HOSPITAL WITH A BP OF 183/101 AFTER 14 DAYS. I AM NOW TERRIFIED OF PREDNISONE AND THE INJECTION.

I WILL TRY TO WAIT A WEEK - YES, 2ML CELESTON SOLUSPAN.

PLEASE ANSWER THE QUESTIONS ON CORTISOL AND THANK YOU SO MUCH. EXCUSE THE CAPS, FOR YOUR EASE OF REFERENCE.
(Please answer in the " post a question box" )
Dr Bets
Date: 2/3/2009

Reply to AQUELLE

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement